Jump to content
CrazyBoards.org

Weight neutral non sedating anti psychotic


Recommended Posts

Am I dreaming that such a thing exists?

 

I'm currently taking Lamictal & Geodon, which other than being in a mixed state that finally let us 3 days ago, seems to be working. (They upped my Lamictal and I think it's finally kicked in).

 

I really am worried about not taking an antipsychotic, as I'm scared of becoming paranoid & delusional again. Except Geodon makes me so. damn. tired. 

 

I work from 7am - 1:30pm Mon -Thu so have had to resort to taking my morning meds at 2pm, because I know once they start working, I am virtually non functional for 6 - 8 hours (till I take the next dose, haha). 

 

I've been on the Geodon for about 6 - 7 weeks now. On Lamictal for about 9 weeks. 

 

Any ideas? Suggestions? I see my psychiatrist on Monday. 

Link to comment
Share on other sites

Abilify works for me; it is weight neutral, and is non-sedating.  I don't remember in the beginning if I was sedated, but I'm thinking that if I had been really sedated I would have remembered it, and I don't ever remember being sedated on abilify.

Link to comment
Share on other sites

Abilify is weight neutral for some. It was for me, but I got terrible akathasia (inner restlessness) I couldn't sleep.

Geodon, for me, was not drowsy at all. Maybe the first couple of weeks, and then I couldn't sleep for long. When I took it, I would take 60mg morning, 60mg night and I'd sleep maybe 4-5 hours. I don't touch caffeine or any other stimulants. 

Give the Geodon some more time, maybe ask about taking less in the morning and more at night. Right now, that's all I can think of. 

Link to comment
Share on other sites

You could always use  add on for weigh loss/stablizing. I use topamax. It doesn't help me lose because the Abilify (At least in my case) counter acts that with gain so I just stabilize. I've been on a steady weight for a while and I am not starting to lose (On purpose-I put on so much on Abilify!) YAY!. :D And there's also umm... Ugh I can't think of the name. There's another one that's used to treat people with diabetes (I think) but is also used as an add on for psyche meds sometimes. I'm sure some else knows the name.  

Link to comment
Share on other sites

As far as AAPs go, Latuda is the ONLY one that has not made me gain weight. Unfortunately, it was activating so I didn't take it for long. I'll probably try it again at some point but only if I'm on the mixed/depression side rather than already tending towards mania.

 

If you'd consider taking one of the older antipsychotics they don't seem to be as bad for weight gain. I've used perphenazine and Navane several times and did not experience weight gain with either one. I've tried several others as well but they caused me to have other side effects. They might work for you, they just didn't for me.

Link to comment
Share on other sites

Give Geodon more time :D

 

The first 6 months or so I was very sedated on Geodon. But I learned that if I took the whole dose at night instead of splitting it up in 2 separate dosages, it didn't make me sedated all day. Although when I took all of it at night, you MUST have enough time to sleep. I.E. if I had 7 hours or less to sleep (and I took the whole 160mg) I would wake up very ill.

 

However, after a couple of months starting Geodon it became a very weight neutral AAP :)

Link to comment
Share on other sites

Abilify did not cause me to gain weight. However it didn't really help my mood and I also developed akathisia and had to quit taking it. Seroquel, Risperidal and Zyprexa all caused weight gain, Zyprexa being the worst.

 

I currently take Seroquel XR and it has caused me to gain weight, but because it really helps my mood, sleep, anxiety I continue to take it and I just carefully monitor my weight. I joined a slimming club which really helped. My feeling is that you can lose weight on a AAP, it just requires a lot more effort. I guess you just have to weigh up the pros and cons of a medication

 

ETA:

 

I forgot to mention the sedation part of your question. Abilify did not cause me sedation at all. Risperdal caused some sedation. Zyprexa caused me to feel like a zombie unitl I got used it. Same goes for Seroquel, I was like a zombie until I got used to it. when I was taking 400mg I had to take it about 7:30pm as it caused me to have severe sedation in the morning if I took it any later.

 

I'm now on Seroquel 800mg and experiencing NO sedation at all, in fact I now have to take a sleeping tablet 

Edited by rowan77
Link to comment
Share on other sites

Latuda actually lists weight loss as a side effect. I do not find it sedating in the least, and it's really been a miracle drug for me, even at a relatively low dose (40mg). There's no initial titration, you start right at 40mg with your evening meal and I was feeling much better after just a few days. It's been about 2-3 months for me now, and I love it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...